MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG; PISTON SYRINGE
Model Number 928858
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that syringe 0.3ml 31ga 8mm 10bag 500 pl/wg was unable to draw up insulin.This occurred on 3 occasions.The following information was provided by the initial reporter: material no.928858 batch no.0125322.It was reported that syringes would not draw up insulin.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: customer returned a single syringe alongside an unopened pouch labeled for 0.3ml, 31 gauge, 8mm syringes from lot 0125322.When attempted, water could not be drawn into the separated syringe.This syringe was inspected under the microscope and no defects were immediately visible.A wire was threaded into the distal tip of the cannula.The wire reached several millimeters into the length of the cannula before stopping.The wire could not be used to dislodge the obstruction.The obstruction is likely adhesive based on its location and durability.The remaining pouch of syringes was inspected and no defects were found.All syringes in this pouch would draw fluid when tested.A review of the device history record was completed for batch# 0125322.All inspections and challenges were performed per the applicable operations qc specifications.Based on the samples received, bd was able to replicate and confirm the customer¿s indicated failure of syringes not drawing insulin in one of the eleven samples returned.Root cause cannot be determined for this complaint.H3 other text : see h10.

Brand Name
SYRINGE 0.3ML 31GA 8MM 10BAG 500 PL/WG
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key11580289
Report Number1920898-2021-00359
Device Sequence Number11836423
Product Code FMF
UDI-Device Identifier00311917048154
UDI-Public00311917048154
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model Number928858
Device Catalogue Number928858
Device Lot Number0125322
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date03/28/2021
Supplement Report FDA Received Date05/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1